Alert archive / Alabama / River Flood Warnings in 2016

River Flood Warning 7, NWS Huntsville, AL

February 15, 2016Madison County, Alabama

NWS Huntsville, AL issued this river flood warning at Feb 15, 2016, 10:07 AM CST for Madison County, Alabama. It took effect at Feb 16, 2016, 2:06 AM CST. It was in force for 34 hr.

The area

The outline as issued.

The facts

Issued
Feb 15, 2016, 10:07 AM CST (16:07 UTC)
In effect from
Feb 16, 2016, 2:06 AM CST
Expired
Feb 17, 2016, 12:21 PM CST
In force
34 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
Minor

County Madison County, AL

The radar

The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River (AL) at Brownsboro (BSBA1).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03575100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

636 
WGUS44 KHUN 151607
FLWHUN
Bulletin - Immediate Broadcast Requested 
Flood Warning
National Weather Service Huntsville AL
1007 AM CST MON FEB 15 2016

...The National Weather Service in Huntsville AL has issued a Flood 
Warning for the following rivers in Alabama...

  Flint River at Brownsboro affecting Madison County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...A flood warning means that flooding along the river 
is imminent or occurring. Move to higher ground to escape flood 
waters. Residents living along creeks and streams should take 
immediate precautions to protect life and property. 
Additional information is available at http://water.weather.gov. Once
there...click on the Tennessee Valley to view local river 
information.

&&

ALC089-160607-
/O.NEW.KHUN.FL.W.0007.160216T0945Z-160217T1821Z/
/BSBA1.1.ER.160216T0945Z.160216T1800Z.160217T1221Z.NO/
1007 AM CST MON FEB 15 2016

The National Weather Service in Huntsville AL has issued a Flood Warning 
* from late tonight until Wednesday afternoon.
* At 9 AM Monday the stage was 8.4 feet and steady.
* Flood Stage is 17.0 feet.  
* Minor Flooding is forecast. 
* Forecast...Rise above Flood Stage by by daybreak Tuesday and crest
  near 18.8 feet around Noon Tuesday. The river will fall 
  below Flood Stage by Wednesday morning.
* Impact...At 19.0 feet...Water begins to flood yards on the 
  downstream side of the Brownsboro Road bridge. 
* Flood history...This crest compares to a previous crest of 18.2 feet
  on Dec 2 2015.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   Mon  Mon  Tue  Tue   STG DAY TIME

FLINT RIVER
Brownsboro   17.0   8.4 Mon 9 AM   8.7 10.8 15.5 17.9  18.8 Tue 12 PM

&&

LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655


$$
3 follow-up statements
837 
WGUS84 KHUN 160222
FLSHUN
Flood Statement 
National Weather Service Huntsville AL
822 PM CST MON FEB 15 2016

...The Flood Warning continues for the following rivers in Alabama...

  Flint River at Brownsboro affecting Madison County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Be especially cautious at night when it is harder to
recognize flood dangers. If while driving you see water over a 
road...turn around...don't drown! The water depth may be too great to
allow your vehicle to cross. 
Additional information is available at http://water.weather.gov. Once
there...click on the Tennessee Valley to view local river 
information.

&&

ALC089-161622-
/O.EXT.KHUN.FL.W.0007.160216T0806Z-160217T1551Z/
/BSBA1.1.ER.160216T0806Z.160216T1800Z.160217T0951Z.NO/
822 PM CST MON FEB 15 2016

The Flood Warning continues for 
  the Flint River at Brownsboro.
* until Wednesday morning.
* At 7 PM Monday the stage was 12.9 feet and rising.
* Flood Stage is 17.0 feet.  
* Minor Flooding is forecast. 
* Forecast...Rise above Flood Stage after midnight tonight and 
  crest near 18.8 feet by early tomorrow afternoon. The river will 
  fall below Flood Stage by early Wednesday morning.
* Impact...At 19.0 feet...Water begins to flood yards on the 
  downstream side of the Brownsboro Road bridge. 
* Flood history...This crest compares to a previous crest of 18.2 feet
  on Dec 2 2015.

&&


RIVER        FLOOD    OBSERVED    12AM  6AM 12PM  6PM        CREST
LOCATION     STAGE  STG DAY TIME   Tue  Tue  Tue  Tue   STG DAY TIME

FLINT RIVER
Brownsboro   17.0  12.9 Mon 7 PM  16.3 18.3 18.8 18.7  18.8 Tue 12 PM

&&

LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655


$$
914 
WGUS84 KHUN 161526
FLSHUN
Flood Statement 
National Weather Service Huntsville AL
926 AM CST TUE FEB 16 2016

...The Flood Warning continues for the following rivers in Alabama...

  Flint River at Brownsboro affecting Madison County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not attempt to drive through a flooded road. The 
depth of water is not always obvious. As little as two feet of water 
will carry most cars away. Also...The road bed may be washed out 
under the water...and you could be stranded or trapped. 
Additional information is available at http://water.weather.gov. Once
there...click on the Tennessee Valley to view local river 
information.

&&

ALC089-170526-
/O.EXT.KHUN.FL.W.0007.000000T0000Z-160217T1536Z/
/BSBA1.1.ER.160216T0948Z.160217T0000Z.160217T0936Z.NO/
926 AM CST TUE FEB 16 2016

The Flood Warning continues for 
  the Flint River at Brownsboro.
* until Wednesday morning.
* At 8 AM Tuesday the stage was 17.7 feet and rising.
* Flood Stage is 17.0 feet.  
* Minor Flooding is occurring and forecast. 
* Recent activity...The maximum river stage in the 24 hours ending at
  8 AM Tuesday was 17.7 feet.
* Forecast...The river will continue rising to near 18.8 feet by 
  early this evening. The river will fall below Flood Stage by 
  daybreak tomorrow.
* Impact...At 19.0 feet...Water begins to flood yards on the 
  downstream side of the Brownsboro Road bridge. 
* Flood history...This crest compares to a previous crest of 18.2 feet
  on Dec 2 2015.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   Tue  Tue  Wed  Wed   STG DAY TIME

FLINT RIVER
Brownsboro   17.0  17.7 Tue 8 AM  18.5 18.8 17.9 16.4  18.8 Tue 6 PM 

&&

LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655


$$
021 
WGUS84 KHUN 170150
FLSHUN
Flood Statement 
National Weather Service Huntsville AL
750 PM CST TUE FEB 16 2016

...The Flood Warning is cancelled for the following rivers in 
Alabama...

  Flint River at Brownsboro affecting Madison County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Be especially cautious at night when it is harder to
recognize flood dangers. If while driving you see water over a 
road...turn around...don't drown! The water depth may be too great to
allow your vehicle to cross. 
Additional information is available at http://water.weather.gov. Once
there...click on the Tennessee Valley to view local river 
information.

&&

ALC089-170220-
/O.CAN.KHUN.FL.W.0007.000000T0000Z-160217T1536Z/
/BSBA1.1.ER.160216T0948Z.160216T1530Z.160216T2049Z.NO/
750 PM CST TUE FEB 16 2016

Forecast information for
  Flint River at Brownsboro.
* At 7 PM Tuesday the stage was 15.1 feet and falling.
* Flood Stage is 17.0 feet.  
* No flooding is currently forecast.
* Impact...At 15.0 feet...Water begins to flood the downstream left 
  bank. 
* Flood history...This crest compares to a previous crest of 14.8 feet
  on Nov 15 2007.

&&


RIVER        FLOOD    OBSERVED    12AM  6AM 12PM  6PM        CREST
LOCATION     STAGE  STG DAY TIME   Wed  Wed  Wed  Wed   STG DAY TIME

FLINT RIVER
Brownsboro   17.0  15.1 Tue 7 PM  14.0 11.1  9.4  8.6    Crested

&&

LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Feb 15, 6:10 AM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Feb 15, 6:10 AM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
610 AM CST MON FEB 15 2016

.UPDATE...
FOR 12Z TAFS

&&

.DISCUSSION...
/ISSUED 316 AM CST MON FEB 15 2016/

AS OF 09Z...MUCH OF THE CENTRAL U.S. WAS DOMINATED BY A BROAD UPPER
LEVEL TROUGH...AS A FAIRLY AMPLIFIED UPPER RIDGE WAS SITUATED OVER
THE WESTERN COAST. AT THE SURFACE...A COLD FRONT WAS JUST ENTERING
EXTREME NW ALABAMA...AND EXTENDED SOUTHWESTWARD INTO EAST TEXAS.
MEANWHILE...A WARM FRONT WAS LOCATED JUST EAST OF A MUSCLE SHOALS TO
JASPER TO TUSCALOOSA LINE. FURTHER WEST...A SURFACE CYCLONE WAS
SLOWLY MOVING EAST ACROSS SOUTHEAST TEXAS. LIGHT TO MODERATE RAIN WAS
OBSERVED ON AREA RADARS...GENERALLY ALONG AND NORTH OF THE COLD FRONT
AND WITHIN THE NARROW WARM SECTOR. PRECIP INTENSITY HAS INCREASED
SLIGHTLY OVER THE LAST HOUR OR SO...AS THE UPPER LEVEL VORT MAX
BEGINS TO ENTER THE REGION...AND FORCING INCREASES.

THE SURFACE LOW OVER TEXAS WILL MOVE NORTHEAST ALONG THE FRONT AND
DEEPEN AS IT ENTERS THE FORECAST AREA DURING THE LATE MORNING
THROUGH AFTERNOON. MEANWHILE...THE UPPER LEVEL TROUGH WILL AMPLIFY
SLIGHTLY DURING THE DAY. RAINFALL RATES MAY BECOME HEAVY AT TIMES
LATER TODAY AS THE FORCING INCREASES....AND STORM TOTAL RAINFALL
AMOUNTS ARE EXPECTED TO REACH INTO THE 1.5 TO 2 INCH RANGE FOR A
LARGE PORTION OF THE AREA. LOCALLY HIGHER AMOUNTS ARE
POSSIBLE...HOWEVER THE CHANCE FOR FLASH FLOODING SEEMS TO BE RATHER
LOW...GIVEN THE DRY CONDITIONS THAT WERE IN PLACE.
ADDITIONALLY...SURFACE TEMPERATURES WILL CONTINUE TO WARM FROM WHERE
THEY ARE NOW...DESPITE THE CLOUD COVER AND PRECIP...THANKS TO THE
STRONG WAA. AS THE UPPER TROUGH APPROACHES AND UPPER LEVEL HEIGHTS
FALL...COOLING ALOFT WILL PROVIDE A BRIEF PERIOD OF STEEPENED LAPSE
RATES AND ELEVATED INSTABILITY. THE ELEVATED CONVECTION WAS ONGOING
ACROSS ARKANSAS...AND SEE NO REASON FOR THIS TO DIMINISH.
THEREFORE...HAVE KEPT THE SLIGHT CHANCE THUNDERSTORMS IN THE
FORECAST.

RAIN WILL TAPER OFF FROM WEST TO EAST AS THE THE AXIS OF THE UPPER
LEVEL TROUGH MOVES SLOWLY OVER THE TN VALLEY LATE THIS EVENING AND
INTO THE MORNING HOURS ON TUESDAY. WINDS WILL BRIEFLY SHIFT NORTH
JUST BEHIND THE AFOREMENTIONED COLD FRONT...HOWEVER SOUTHERLY FLOW
IS EXPECTED TO RETURN TUESDAY MORNING. A SECOND UPPER LEVEL
SHORTWAVE WILL DIG SOUTHWARD IN THE LONGWAVE TROUGH AND AMPLIFY OVER
MISSOURI TUESDAY. THIS WAVE IS EXPECTED TO WEAKEN AND SHEAR APART AS
IT REACHES THE TN VALLEY...HOWEVER THERE MAY BE ENOUGH FORCING TO
WARRANT SCATTERED SHOWERS...MAINLY ACROSS THE NORTH. THE PRECIP WILL
BE SHORT LIVED AS WHATS LEFT OF THE WAVE MOVES EAST OF THE AREA EARLY
WEDNESDAY MORNING.

THE COOLEST PERIOD OVER THE NEXT 7 DAYS WILL COME WEDNESDAY AND
WEDNESDAY NIGHT...AS WEAK CAA OCCURS...THOUGH TEMPS WILL BE
SEASONABLE FOR MID FEBRUARY. HOWEVER...SOUTHERLY FLOW WILL BEGIN IN
EARNEST THURSDAY...WHILE AN UPPER LEVEL RIDGE BUILDS OVER THE AREA.
A WARMING TREND WILL BEGIN ON THURSDAY AND CONTINUE INTO THE
WEEKEND...WITH HIGHS ON SATURDAY REACHING INTO THE UPPER 60S TO
POSSIBLY LOWER 70S. UNFORTUNATELY...THE RIDGE WILL WEAKEN SATURDAY
AND INTO SUNDAY...AND ZONAL FLOW WILL TAKE OVER ALOFT. MOISTURE WILL
INCREASE OVER THE AREA...AS WEAK DISTURBANCES MOVE THROUGH THE
NORTHERN PERIPHERY OF THE RIDGE. SCATTERED SHOWERS ARE EXPECTED
DURING THE AFTERNOON HOURS ON SATURDAY AND MAY CONTINUE THROUGH THE
FIRST HALF OF THE NEXT WORKWEEK. GUIDANCE IS IN A SLIGHT
DISAGREEMENT AS TO THE BEST PERIODS FOR RAIN...AND WITH NO STRONG
SYNOPTIC SCALE FORCING...HAVE ONLY MENTIONED CHANCE POPS FOR THE
EXTENDED.

73

&&

.AVIATION...
FOR 12Z TAFS...RADAR DATA SUGGESTS SHRA ACTIVITY IS INCREASING FAIRLY
RAPIDLY THIS MORNING TO THE EAST OF AN APPROACHING AREA OF LOW
PRESSURE. BASED ON CURRENT COVERAGE...PREVAILING SHRA WITH VCTS WAS
INCLUDED AS WX COND THRU 15/14-16Z -- WHEN PRECIP SHOULD TRANSITION
MORE TO STRATIFORM RA WITH EMBEDDED TSRA. CIGS WILL LIKELY REMAIN
MVFR /ARND 2500 FT/ BEFORE HEAVIER AND MORE WIDESPREAD RA DEVELOPS
LATER THIS MORNING. PREVAILING IFR CIGS AND MVFR VSBY ARE ANTICIPATED
FOR REMAINDER OF THE DAY WITHIN HEAVIER PCPN. SFC LOW IS FORECAST TO
REACH NC ALABAMA BY 16/00Z...WITH THREAT FOR EMBEDDED TSRA
DIMINISHING W-TO-E BTWN 20-22Z AS LOW-LEVEL WINDS GRADUALLY BACK TO
NNE. TRAILING COLD FRONT WILL CROSS THE TERMINALS BTWN 01-03Z...
BRINGING AN END TO PCPN AND FORCING STRATUS DECK TO LIFT AS WINDS
INCREASE TO 8G16 KTS FROM THE NW. WINDS WILL DIMINISH BUT SHIFT TO
SW BY END OF TAF PERIOD AS NEXT STORM SYSTEM APPROACHES...WITH IFR
FOG PSBL EARLY TUESDAY MORNING.

70/DD

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Feb 15, 5:00 AM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
500 AM CST MON FEB 15 2016

ALZ001>010-016-TNZ076-096-097-161115-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
500 AM CST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A STRENGTHENING AREA OF LOW PRESSURE WILL TRACK NORTHEASTWARD ACROSS
THE CENTRAL TENNESSEE VALLEY TODAY AND TONIGHT. THIS DISTURBANCE
WILL BRING WIDESPREAD MODERATE TO HEAVY RAIN AND A FEW EMBEDDED
THUNDERSTORMS TO THE REGION TODAY...WITH THIS ACTIVITY ENDING FROM
WEST TO EAST DURING THE EVENING.

MOST LOCATIONS WILL RECEIVE BETWEEN 1 AND 3 INCHES OF RAIN...WHICH
MAY LEAD TO PONDING OF WATER ON ROADS AND MINOR FLOODING IN LOW
LYING AREAS THAT NORMALLY EXPERIENCE POOR DRAINAGE. THE MAIN THREAT
FROM ANY STORMS THAT DEVELOP WILL BE BRIEF WIND GUSTS TO 30 MPH AND
OCCASIONAL LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

FORMAL ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL IS NOT ANTICIPATED AT THIS TIME. HOWEVER...TIMELY REPORTS
OF HEAVY RAINFALL AND FLOODING WILL BE GREATLY APPRECIATED.

70/DD

In the hours before

Special weather statement, Feb 15, 9:33 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
933 AM CST MON FEB 15 2016

ALZ006>009-016-TNZ076-096-097-151800-
MADISON-MORGAN-MARSHALL-JACKSON-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
933 AM CST MON FEB 15 2016

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAINFALL AND LOCALIZED
FLOODING UNTIL NOON...

HEAVY SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ARE PRODUCING HEAVY
RAINFALL ACROSS NORTH CENTRAL AND NORTHEAST ALABAMA AND SOUTHERN
MIDDLE TENNESSEE. RAINFALL RATES OF ONE QUARTER TO ONE HALF INCH PER
HOUR ARE POSSIBLE THROUGH THE NEXT COUPLE OF HOURS. THIS MAY CAUSE
LOCALIZED PONDING AND MINOR STREET FLOODING.

MOTORISTS SHOULD USE CAUTION...AND BE ALERT FOR PONDING ON AREA
ROADWAYS. SLOW DOWN TO AVOID HYDROPLANING.

STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE LOCAL MEDIA
OUTLET...FOR FURTHER STATEMENTS OR UPDATES FROM THE NATIONAL WEATHER
SERVICE IN HUNTSVILLE.

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 4:48 PM CSTFlash Flood WarningHUNMadison3 hr

Nearby

River Flood Warnings in Alabama, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.